Floquet multipliers of periodic waveguides via Dirichlet-to-Neumann maps

Citation
J. Tausch et J. Butler, Floquet multipliers of periodic waveguides via Dirichlet-to-Neumann maps, J COMPUT PH, 159(1), 2000, pp. 90-102
Citations number
19
Language
INGLESE
art.tipo
Article
Categorie Soggetti
Physics
Journal title
JOURNAL OF COMPUTATIONAL PHYSICS
ISSN journal
0021-9991 → ACNP
Volume
159
Issue
1
Year of publication
2000
Pages
90 - 102
Database
ISI
SICI code
0021-9991(20000320)159:1<90:FMOPWV>2.0.ZU;2-G
Abstract
A new approach to calculating Floquet spectra of multilayered periodic wave guides is presented. The problem is formlulated as an eigenvalue problem of the Helmholtz equation on an infinite strip with discontinuous wavenumber. The strip is decomposed into a rectangle and two semi-infinite domains, an d the problem is reduced to a nonlinear eigenvalue problem involving Dirich let-to-Neumann (DtN) operators on the interfaces of the domains. A solution scheme based on the Taylor expansion of the DtN operator with respect to t he Floquet exponent, whose order of convergence can be made arbitrarily lar ge, is derived. An application to a typical waveguide geometry demonstrates the efficiency and accuracy of the approach. (C) 2000 Academic Press.